MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter was broken.A 90cm rubicon 35 guide catheter was selected for use.During preparation, while purging the device, it was noted that the catheter was broken.No anomaly was noted with the pouch prior to use of the device and the pouch was not previously opened.The device did not enter the patient's body and the procedure was completed with another of same device.No patient complications were reported and the patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The rubicon showed damage in the form of a fracture approx.4.1 cm from the distal end.This was not a complete separation; the catheter was still attached.A kink was seen 3.7 cm from the distal end.Residue was seen in the catheter at the kink.This could be blood or contrast.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage.
 
Event or Problem Description

Brand Name
RUBICON 35
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11826251
Report Number2134265-2021-05889
Device Sequence Number1153648
Product Code DQY
UDI-Device Identifier08714729832041
UDI-Public08714729832041
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2023
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0026045192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR